MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950008
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Adhesion(s) (1695)
Date of Event 08/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2015) is considered to be a best estimate.This mdr represents the ventralex st (device 2).An additional emdr was submitted to represent the ventralex st (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information received, on (b)(6) 2016- patient was diagnosed with incisional hernia thereby underwent open repair with implant of ventralex st meshes (device 1 and 2).Per op notes, ¿the hernia sac was identified in the abdominal region and was dissected.A medium ventralex st mesh (device 1) was placed throught the superior hernia defect and sutured.A large ventralex st mesh (device 2) was then placed through the inferior hernia defect so it sat flat against the abdominal wall on peritoneal surface.There was an overlap of this mesh (device 2) and the superior mesh (device 1) and was sutured¿.On (b)(6) 2016- patient was diagnosed with adhesions, thereby underwent laparoscopic repair.Per op notes, ¿the intra-abdominal contents were adherent to the mesh in the upper abdomen.The omentum was adherent to the peritoneal side of the mesh in upper abdomen.The adhesions were lysed.The mesh (device 1 and 2) were found pulled away from abdominal wall from retraction.The border of the meshes had peeled away from abdominal wall which is resutured¿.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24745156
Report Number1213643-2026-00409
Device Sequence Number8779960
Product Code FTL
UDI-Device Identifier00801741031489
UDI-Public(01)00801741031489(17)170428(10)HUZD1354
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue Number5950008
Device Lot NumberHUZD1354
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age52 YR
Patient SexFemale